Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 441, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 29, 2007, 9:02 AM CDT for Zavala County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 29, 2007, 9:02 AM CDT (14:02 UTC)
- Expired
- Jul 29, 2007, 1:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 68 km from the middle of the area, began a volume at 13:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 11:30 AM CDT | FLASH FLOOD | Crystal City, TX | EVACUATIONS IN CRYSTAL CITY. SEVERAL STREETS CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 2.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2011 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 291403 FFWEWX TXC507-291800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 902 AM CDT SUN JUL 29 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... ZAVALA COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...LA PRYOR...CRYSTAL CITY... BATESVILLE... * UNTIL 100 PM CDT * AT 902 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING IS IMMINENT OR OCCURRING OVER THE SOUTHERN 2/3 OF ZAVALA COUNTY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PRODUCE ANOTHER 2-4 INCHES ACROSS ZAVALA COUNTY. THE PRIMARY THREAT AREA IS ALONG AND SOUTH OF U.S. HIGHWAY 57. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 2864 10010 2864 9941 2897 9942 2896 10010 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 6:10 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 29, 6:10 AM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 610 AM CDT SUN JUL 29 2007 .AVIATION... LITTLE CHANCE OVER THE NEXT 24 HOURS. AN UPPER LOW OVER WEST TX WILL A KEEP DEEP MOIST SLY INFLOW INTO S TX...AND THIS WILL RESULT IN SCT TO NMRS SHRA/TSRA ACROSS THE AREA. MVFR CIGS WILL BE COMMON...HOWEVER LOCALLY LOWER IFR CIGS BEFORE 15Z AND AFTER 05Z. CIGS AND VSBYS LOWER IN THE SHRA/TSRA MOVING NORTHWARD. && .PREV DISCUSSION... /ISSUED 350 AM CDT SUN JUL 29 2007/ DISCUSSION... WITH UPPER LOW JUST TO OUR WEST AND DEVELOPING CONVECTION OVER THE WESTERN CWA HAVE EXPANDED AND EXTENDED THE FLASH FLOOD WATCH THRU THE EVENING HOURS. CONVECTION IS FIRING WITH VORTICES LIFTING NEWD AROUND THE LOW WITH MODERATE SELY INFLOW AT THE LOW LEVELS. IN THE SHORT TERM LOCALLY HEAVY POSSIBLE OVER THE ENTIRE CWA...HOWEVER BY LATER TONIGHT/MONDAY EXPECT BEST THREAT TO SHIFT WESTWARD OVER THE RIO GRANDE PLAINS AND THE FAR WESTERN HILL COUNTRY AS THE UPPER LOW DRIFTS WEST AND BECOMES AN INVERTED TROF EXTENDING NEWD ACROSS THE STATE. LONGER RANGE MODELS CONTINUE TO BE CONSISTENT IN BUILDING A RIDGE INTO S TX TUESDAY-WEDNESDAY WITH A BRIEF TWO OR THREE DAYS OF MORE TYPICAL SOUTH TX SUMMER. HOWEVER MODELS DIVERGE SIGNIFICANTLY FOR LATE NEXT WEEK INTO NEXT WEEKEND WITH THE GFS BEING THE OUTLIER AND MUCH WETTER/COOLER SOLUTION FORMING A LOW OVER ERN OK AND MOVING SWWD OVER TX...SO WILL LEAN TOWARD CLIMATOLOGY UNTIL LONG MODEL SOLUTIONS COME INTO BETTER AGREEMENT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 92 74 91 75 94 / 50 40 40 20 20 AUSTIN BERGSTROM INTL AIRPORT 91 73 93 73 94 / 50 40 40 20 20 DEL RIO INTL AIRPORT 88 74 91 75 93 / 70 50 50 40 20 SAN ANTONIO INTL AIRPORT 88 75 90 76 92 / 50 40 40 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 01/18
Hazardous weather outlook, Jul 29, 6:27 AM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 627 AM CDT SUN JUL 29 2007 TXZ171>173-183>194-202>209-217>225-228-301100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 627 AM CDT SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH REMAINS IN EFFECT. LOCALLY HEAVY RAINFALL CAN BE EXPECTED TODAY AND TONIGHT AS AN UPPER LEVEL DISTURBANCE CONTINUES OVER SOUTH CENTRAL TEXAS. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE COMMON...WITH ISOLATED 4 TO 6 INCH RAINFALL AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... LOCALLY HEAVY RAINFALL REMAINS POSSIBLE ACROSS SOUTH CENTRAL TEXAS MONDAY. OTHERWISE...A POTENTIAL FOR MAINLY DAYTIME SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 10:17 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| Jul 28, 10:40 PM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| Jul 28, 11:15 PM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 32 hr |
| Jul 29, 3:57 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Val Verde | 4 hr |
| Jul 29, 4:26 AM CDT | Flash Flood Warning | EWX | Frio, Medina | 4 hr |
| Jul 29, 5:27 AM CDT | Flash Flood Warning | EWX | Uvalde | 4 hr |
| Jul 29, 9:50 AM CDT | River Flood Warning | EWX | Frio | 4 days |
| Jul 29, 10:23 AM CDT | Flash Flood Warning | EWX | Frio | 4 hr |
| Jul 29, 11:37 AM CDT | Flash Flood Warning | EWX | Kinney, Val Verde | 4 hr |
| Jul 29, 12:19 PM CDT | Flash Flood Warning | EWX | Dimmit, Maverick | 4 hr |
| Jul 29, 1:11 PM CDT | Flash Flood Warning | EWX | Zavala | 4 hr |
| Jul 29, 6:59 PM CDT | Flash Flood Warning | EWX | Burnet, Williamson | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.